Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 644, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 23, 2000, 4:10 PM CDT for Yazoo County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2000, 4:10 PM CDT (21:10 UTC)
- Expired
- Sep 23, 2000, 4:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Yazoo County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 232111 SVRJAN MSC163-232145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 410 PM CDT SAT SEP 23 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL 445 PM CDT * AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BENTONIA...OR ABOUT 15 MILES SOUTH OF YAZOO CITY...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... AFFECT BENTONIA THROUGH 430 PM DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 65 LAT.m..LON 3263 9050 3260 9035 3279 9008 3292 9031
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:20 PM CDT, 50 minutes earlier.
Area forecast discussion, Sep 23, 3:20 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT SAT SEP 23 2000 IN THE SHORT TERM...DEEPEST TROPICAL MOISTURE HOLDING OVER SRN MS THIS EVENING HOWEVER A JET LEVEL IMPULSE BRINGING THE REMAINING MOISTURE FROM "NORMAN" ACROSS CENTRAL TX COULD ALLOW A FEW SHOWERS TO PERSIST OVERNIGHT. LIGHT SLY FLOW WILL KEEP TEMPERATURES VERY WARM AS REFLECTED IN MOS NUMBERS IN M70S. OTHERWISE...MID-UPPER LEVEL RIDGE OVER NWRN GULF OF MEXICO SHOULD REMAIN IN TACT THROUGH MIDDAY SUNDAY WHEN A STRONG CENTRAL ROCKIES CLOSED LOW HEADS EWD INTO THE PLAINS. SOME WEAK UPPER LEVEL IMPULSES SHOULD TRIGGER ADDITIONAL SHOWERS AS FLOW ALOFT GRADUALLY INCREASES DURING DAYTIME HEATING SUNDAY AFTERNOON. ALSO...AN E-W LOW LEVEL THETAE RIDGE AND INSTABILITY AXIS LIFTS NWD ACROSS THE CWFA AHEAD OF A VERY JUICY(2.25" PWATS) PRE-FRONTAL AXIS APPROACHING THE DELTA SUNDAY NIGHT. NEXT...THE PRIMARY STORM SYSTEM FORCES CYCLOGENESIS ALONG OUR SLOW-MOVING POLAR FRONTAL BOUNDARY EXITING THE OZARKS LATE SUNDAY. MODELS(ETA/AVN/NGM) QUITE SIMILAR ON WHERE THIS LOW SPINS UP AS IT CROSSES NRN MS SUNDAY NIGHT. THE LOW DEEPENS MORE QUICKLY ONCE INTO THE TN VALLEY WHICH ALLOWS THE SURFACE FRONT TO PLOW SEWD QUICKLY ACROSS LOWER MS VALLEY BETWEEN 06Z AND 18Z MONDAY MORNING. EXPECT A SUBSTANTIAL SQUALL LINE TO FORM ALONG THE FRONT SUNDAY EVENING FROM ERN AR INTO NE TX. THE LINE GETS SMASHED FROM BEHIND BY INTENSIFYING MID LEVEL JET DIVING ACROSS SRN AR. THE SQUALL LINE WILL BOW RAPIDLY EWD OVERNIGHT WITH DAMAGING TSTM WIND POTENTIAL MAINLY ALONG AND N OF I-20. INCREASING VERTICAL MOTION FIELDS... SHARP SURFACE-850MB THETA-E AXIS...A VERY IMPRESSIVE DRY PUNCH AT 700MB DRYING FROM 90% TO 10% IN 6HRS...AND PRESENCE OF M70S SURFACE DEWPOINTS LEADS ME TO CONCLUDE THAT SEVERE WEATHER MAY STILL OCCUR EVEN WITH LOSS OF DAYTIME HEATING. WILL WORD FORECAST FOR TSTMS LIKELY IN HIGHEST THREAT AREA AND GIVE NEXT FORECAST CYCLE A CHANCE TO PIN THINGS DOWN. FINALLY...MUCH COOLER AND DRIER AIRMASS BY MIDDAY MONDAY WITH CLEARING PROBABLY LATE IN THE DAY FROM NW TO SE AS POST-FRONTAL STRATO CU FIELD MAY BE A LITTLE STUBBORN. QPF DISCUSSION...ETA/AVN/NGM IN GENERAL AGREEMENT ON AXIS OF HEAVIEST QPF NEXT 48 HOURS OVER NW MS/SE AR DELTA COUNTIES. THIS APPEARS REASONABLE AS MODEL DEPICTION OF JET HAS BEST UPPER SUPPORT REMAINING OVER THIS REGION COMBINING WITH UNSEASONABLY HIGH PW VALUES...WHICH COULD BE ENHANCED BY MOISTURE FROM "NORMAN". OVERALL NCEP VALUES APPEAR FAIRLY REASONABLE WITH A TIGHT GRADIENT FROM N TO S AS POTENTIAL FOR HEAVIER QPF WILL DIMINISH LATE IN THE PERIOD FROM NW TO SE AS FRONTAL SPEED INCREASES AND BEST JET SUPPORT PASSES TO THE E AND NE. IN THE EXTENDED...A CLEAR AND DRY PERIOD UNDER NWLY FLOW ALOFT UNTIL NEXT WEEKEND WHEN UPPER RIDGE REBUILDS PER MRF/CANADIAN ENSEMBLES. COOL NIGHTS SHOULD PREVAIL WITH TEMPERATURES IN THE 40S AND 50S...MAINLY 70S IN THE DAYTIME. PRELIM NUMBERS... JAN 74/90/71/76 2366 MEI 73/92/72/78 2347 .JAN... AR...NONE. LA...NONE. MS...NONE.
In the hours before
Special weather statement, Sep 23, 10:25 AM CDT, 5 hours 45 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 240400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CDT SAT SEP 23 2000 SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF MISSISSIPPI... NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS THIS AFTERNOON. WHILE A COUPLE OF ISOLATED SEVERE STORMS ARE POSSIBLE...THE LIMITED NATURE OF ANY SEVERE ACTIVITY SHOULD PRECLUDE THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...OR EMERGENCY MANAGEMENT PERSONNEL THROUGH TONIGHT. A VERY MOIST AIRMASS WAS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY THIS MORNING. DAYTIME HEATING WILL ALLOW THE DEVELOPMENT OF SCATTERED THUNDERSTORMS WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING ACROSS THE REGION THIS AFTERNOON AND EVENING. THE AIRMASS WILL BE THE MOST UNSTABLE OVER NORTHERN MISSISSIPPI AND SOUTHEAST ARKANSAS. THIS WILL MAKE THIS AREA THE MOST VULNERABLE TO THE DEVELOPMENT OF A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND...BUT ANY SEVERE ACTIVITY SHOULD REMAIN VERY ISOLATED IN NATURE. FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Sep 23, 3:10 PM CDT, 1 hour before
MSZ001>082-240100- FIRE DANGER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT SAT SEP 23 2000 ...HIGH FIRE DANGER CONDITIONS WILL REDEVELOP ACROSS THE STATE... SCATTERED SHOWERS AND THUNDERSTORMS OVER THE LAST SEVERAL DAYS HAS PROVIDED SOME TEMPORARY RELIEF TO THE HIGH FIRE DANGER CONDITIONS ACROSS THE STATE. RAINFALL AMOUNTS HAVE AVERAGED FROM AROUND QUARTER UP TO ONE INCH...WITH LOCALLY ISOLATED SPOTS OF 2 TO 3 INCHES. ACCORDING TO THE MISSISSIPPI FORESTRY COMMISSION...THE DROUGHT CONDITIONS HAVE MADE ANY BURNING EXTREMELY HAZARDOUS. CONDITIONS ARE SUCH THAT A SPARK FROM EQUIPMENT, THE HEAT FROM A CATALYTIC CONVERTER OR ANY HEAT SOURCE WILL START A FIRE. WITH WINDY CONDITIONS THERE ARE NO PRECAUTIONS A HOMEOWNER CAN TAKE THAT WILL PREVENT BURNING DEBRIS OR TRASH FROM ESCAPING. THESE FIRES PLACE THE MISSISSIPPI FORESTRY COMMISSION AND VOLUNTEER FIRE DEPARTMENT PERSONNEL IN LIFE THREATENING SITUATIONS...TRYING TO CONTROL THEM AS WELL AS ENDANGERING THEIR NEIGHBORS LIVES AND PROPERTY. LIGHTNING STRIKES FROM THUNDERSTORMS CAN ALSO QUICKLY START FIRES. PLEASE USE CAUTION IN PREVENTING FOREST AND GRASS FIRES. THE MISSISSIPPI FORESTRY COMMISSION DOES NOT FEEL THAT ANY REASON FOR BURNING CAN BE JUSTIFIED AT THIS TIME. UNDER THESE CONDITIONS WE URGE THE PUBLIC TO COMPLY WITH THE GOVERNOR'S BAN AND FORGO ANY OUTDOOR BURNING. WHEN BARBECUING TAKE THE UTMOST CARE, DO NOT DUMP ASHES UNLESS YOU ARE CERTAIN THAT THEY ARE DEAD OUT. LIVE COALS CAN REMAIN AS LONG AS ONE OR TWO DAYS AFTER BEING USED FOR COOKING. SOME MORE TEMPORARY RELIEF IS ON THE WAY...AS GULF MOISTURE WILL CONTINUE ACROSS THE REGION...AHEAD OF AN APPROACHING STRONG COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING AND ON SUNDAY. A LINE OF STRONG TO POSSIBLY SEVERE STORMS WILL DEVELOP SUNDAY NIGHT...AS A STRONG COLD FRONT PASSES THROUGH THE REGION. AFTER THE PASSAGE OF THE COLD FRONT BREEZY CONDITIONS OF 15 TO 25 MPH NORTHWEST WINDS WITH SOME HIGHER GUSTS WILL PUSH THROUGH THE STATE ON MONDAY...DRYING OUT THE THE MOISTURE FROM THE THUNDERSTORMS. THIS WILL REVIVE THE HIGH FIRE DANGER CONDITIONS.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 23 min |
| Sep 23, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.